Show ratings & reviews for

3.3 Overall Rating

Effectiveness

Tooltip icon

Ease of Use

Tooltip icon

Satisfaction

Tooltip icon

Most voted positive review

96 People found this comment helpful

Hello, I have been using Synthroid for over ten years and find it the best to use. I have never had my dose increased as I follow the SPECIFIC directions for use. Take it at the same time every day (for me, 5 A.M.!)and on an empty stomach--for one hour. I have found, my morning coffee is fine with no cream, or half and half ; a food. I tried the generic form and it did not have the same affect...

Most voted negative review

11 People found this comment helpful

Iwasdiagnosedwithhyperthyroidismin2002withgravesdiseasehadthyroidremovedin2003sincethenIhavegained30poundsmyhairfallsoutallthetimeIamserioulyconstipatedIhavetotakealaxativetohaveabowelmovementnomatterwhatIeatI'mona1200calorieadayIwalkonthetreadmill5daysaweekandstillcantloseanyweightIhavemybloodworkdoneevery6monthsitshowsupfinebutIdontfeelfinealwaystireddepressedIcantseemtodrinkenoughwaterneedtofin...

Shared reviews and ratings

Anonymous | 55-64 | Female | On medication for 1 to less than 2 years | Patient
6/5/2021
Condition: Enlarged Thyroid Gland
Overall rating 1.0
Effectiveness
Ease of Use
Satisfaction

I was diagnosed with hypothyroidism. 25 mg of Synthroid. I have now gained 60 pounds. Severely depressed. My option is to increase so I will then make sure I have a heart attack. Other option stop the drug and ensure I have a heart attack. Worse drug I have ever been on. While still on it I can’t sleep, have tremors, am freezing all the time., shower hurts my skin, depressed, anxious and as I said an added 60 pounds. So as I see my doctor next week. Would rather go off of this terrible drug. Lost the weight in a healthy way. And apparently have a heart attack. Yep great drug!!

Report this postFill 3Created with Sketch.
ecgs8 | 65-74 | Female | On medication for 10 years or more | Patient
12/21/2020
Condition: Other
Overall rating 4.3
Effectiveness
Ease of Use
Satisfaction

I'm not sure what is going on, every few years my thyroid goes haywire, my TSH hits the bottom of the charts so my Synthroid dose has to be increased a lot. Then all goes back to normal numbers for another year or so.

Report this postFill 3Created with Sketch.
Levothyroxine | 65-74 | On medication for 6 months to less than 1 year | Patient
7/1/2020
Condition: Underactive Thyroid
Overall rating 1.0
Effectiveness
Ease of Use
Satisfaction

I have been on a dose of 50 mcg of levothyroxine for almost a year now and it is the worse drug I have ever taken. I sweat all of the time, my joints ache, my short term memory has decreased and my blood glucose has increased. The blood glucose increase started the week I started this drug. What I can't believe is that endocrinologists so readily prescribe a medication that they must know increases blood sugar ( there are many peered reviewed journal papers that report this). I'm in the process of switching endocrinologists in the hope of finding one I trust.

Report this postFill 3Created with Sketch.
Satisfied | 65-74 | On medication for 10 years or more | Patient
5/17/2020
Condition: Underactive Thyroid
Overall rating 5.0
Effectiveness
Ease of Use
Satisfaction

I have been taking Synthroid for over 44 YEARS. My lab results always run high, but I look and feel fine. My DX is Hashimotothyroiditis. It is difficult to find and talk to a Dr. who is willing to treat the "symptoms" as opposed to relying on strictly lab results. Now I am faced with having to switch to a generic form, and I am concerned that I will still feel the same as I do now taking Synthroid.

Report this postFill 3Created with Sketch.
BRIBOT-MEDICAL | 45-54 | On medication for 10 years or more | Patient
3/12/2020
Condition: Serious Decrease in Thyroid Function
Overall rating 1.0
Effectiveness
Ease of Use
Satisfaction

Stay away from this drug, unless you literally have no other options helping your health with good foods. This drug will cause Osteopenia, if taken over long periods of time on a daily basis. After Osteopenia, next comes Osteoporosis. First hand experience, and your Doctor may no even tell you about this known side effects! I took myself off this drug, reversed the effects, eat healthy, and consider others to be cautious if they have to take this drug. There are natural ways to help Thyroid issues, taking this drug should not be the option, unless you have no other choice!

Report this postFill 3Created with Sketch.

IMPORTANT INFORMATION ABOUT USER-GENERATED CONTENT ON WEBMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.

Read More